Alert archive / New Jersey / Areal Flood Warnings in 2018

Areal Flood Warning 52, NWS Philadelphia/Mount Holly

August 4, 2018Middlesex County, Somerset County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 4, 2018, 12:13 PM EDT for Middlesex County, Somerset County, New Jersey. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2018, 12:13 PM EDT (16:13 UTC)
Expired
Aug 4, 2018, 2:34 PM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Middlesex County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1326 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1326 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

148 
WGUS41 KPHI 041613
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1213 PM EDT SAT AUG 4 2018

NJC023-035-042015-
/O.NEW.KPHI.FA.W.0052.180804T1613Z-180804T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset NJ-Middlesex NJ-
1213 PM EDT SAT AUG 4 2018

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for...
  Northeastern Somerset County in northern New Jersey...
  North central Middlesex County in northern New Jersey...

* Until 415 PM EDT.

* At 1211 PM EDT, areas of flooding continue across portions of 
  Middlesex and Somerset counties. Local creeks and streams continue 
  to rise, with some exceeding flood stage, including Green Brook 
  near Plainfield. Residual flooding will continue for the next few 
  hours.

* Some locations that could experience flooding include...
  Somerville, Somerset, Middlesex, Bound Brook, Manville, Mendham,
  Peapack And Gladstone, Far Hills, Martinsville, Society Hill,
  Basking Ridge, South Plainfield, North Plainfield, Bernardsville,
  Dunellen, Watchung and South Bound Brook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 4046 7454 4072 7470 4076 7456 4070 7451
      4068 7453 4065 7452 4067 7448 4066 7445
      4067 7443 4066 7440 4063 7442 4060 7446
      4060 7433

$$

Robertson
1 follow-up statement
523 
WGUS81 KPHI 041834
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
234 PM EDT SAT AUG 4 2018

NJC023-035-041842-
/O.CAN.KPHI.FA.W.0052.000000T0000Z-180804T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset NJ-Middlesex NJ-
234 PM EDT SAT AUG 4 2018

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN SOMERSET AND
NORTH CENTRAL MIDDLESEX COUNTIES...

Flood waters have receded, and are no longer expected to pose a 
threat. Please continue to obey any signs that indicate road 
closures.

LAT...LON 4046 7454 4072 7470 4076 7456 4070 7451
      4068 7453 4065 7452 4067 7448 4066 7445
      4067 7443 4066 7440 4063 7442 4060 7446
      4060 7433

$$

Iovino

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 4, 11:02 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 4, 11:02 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1102 AM EDT Sat Aug 4 2018

.SYNOPSIS...
A trough of low pressure will move through the area this
morning. High pressure and an associated upper level ridge will
then build in late today and dominate our weather through
Monday. Another upper level trough and weak front will move in
and affect the area for the middle to latter part of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The remaining flash flood watch has been cancelled. Scattered
showers are expected into the early afternoon. Plenty of
residual flooding from earlier rains still continue. See our
latest flood related products for more information.

A mesolow has exited the NE counties over the past few hours.
The front that it was moving along continues to move through
ern/srn NJ attm. It will proceed E across the rest of NJ into
the early afternoon then offshore through the afternoon.
Showers will decrease behind the front. Drier air will begin to
arrive from W to E through the afternoon.

This will lead to skies finally becoming partly to mostly sunny
this afternoon with highs generally in the mid 80s. There
will however continue to be some instability and enough low
level moisture and weak forcing aloft that an isolated afternoon
shower or storm will be possible. However most areas should be
rain free after this main batch of showers clears.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Upper level trough axis continues to move off to the east
tonight with an upper level ridge progressing east through the
eastern Great Lakes towards the area. This will result in a
westward extension of the Bermuda high building west along the
east coast. As a result of this, skies become mainly clear
tonight with light winds and abundant low level moisture
continuing to persist...especially for areas that have received
recent heavy rains. For these reasons expect at least patchy fog
to develop...especially over eastern PA. Given this set up, it
could become quite dense in spots. Expect lows generally in the
low to mid 60s over the southern Poconos and in the upper 60s to
low 70s elsewhere as temps will be dropping very close to dew
points.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
330 AM Update...No major changes to the overall forecast
thinking for the long range. We lowered dew points some for
Sunday and Monday due to deeper mixing expected and also trimmed
back the area of slight chance POPs a bit for Monday. For
further details, please see previous discussion below.

Friday Afternoon's Discussion...Typical summertime weather will
remain across the area during the long term. A high pressure
system will continue to pump humid and very warm air across the
area, while occasionally an upper disturbance or weak surface
front will set off showers and thunderstorms.

The favored time periods for showers and thunderstorms will be
from next Monday night and into the Wed/Thu period as another
upper trough and sfc front meanders across the area. Preceding
this, ample warn and humid air will be in place, so the
possibility for some heavy downpours will be upon us once again.
We have mostly chc pops for the fcst for Tue thru Thu.

Temperatures will be well above normal Sunday and Monday, the
two dry days as an upper ridge will be across the region. Heat
index values during these days will be in the low/mid 90s,so
some limited heat related issues are possible across the urban
areas. After Monday, the added clouds will probably cause
temperatures to fall back closer to normal.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Improving conditions to VFR behind the front. Winds will
become W or NW and CIGS should diminish.

Tonight...MVFR/IFR restrictions possible by the overnight in
patchy fog...especially for KRDG/KABE.

OUTLOOK...
Sunday thru Monday...Mostly VFR. Patchy overnight/early AM fog
possible with associated restrictions.

Monday night thru Wednesday...Mostly VFR. Sct tstms with lower
   conditions psbl.

&&

.MARINE...
SCA issued with gusts to 25 knots and 5 ft seas now at 44009.
The flag will probably only be needed for a few hours into the
afternoon. We'll re-evaluate, but probably won't need to be
extended into tonight. Showers moving through this morning into
early this afternoon may bring areas of low visibilities.

OUTLOOK... Sub-SCA expected. Fair weather Sun thru Monday
night. Sct showers and tstms Tue thru Wed.

RIP CURRENTS...
There is a moderate risk for the development of dangerous rip
today at the New Jersey and Delaware beaches. The wind should
be from the south and southwest around 10 MPH. Waves in the surf
zone are forecast to be around 3-4 feet with a moderate period
primary swell. However, there should be an underlying long
period swell (around 14 seconds) from the southeast and that is
the main reason for the moderate risk.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for ANZ431-
     450>455.

&&

Synopsis...Fitzsimmons
Near Term...Fitzsimmons/O'Hara
Short Term...Fitzsimmons
Long Term...Fitzsimmons/O'Hara
Aviation...Fitzsimmons
Marine...Fitzsimmons
Hazardous weather outlook, Aug 4, 10:53 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1053 AM EDT Sat Aug 4 2018

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-051500-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
1053 AM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-051500-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1053 AM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-051500-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1053 AM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Aug 4, 10:15 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     FLOOD            1 NNE ANCIENT OAKS      40.54N  75.58W
08/04/2018                   LEHIGH             PA   TRAINED SPOTTER

            FLOODING ALONG THE LITTLE LEHIGH CREEK NEAR SPRING
            CREEK AND LOWER MACUNGIE ROADS.

&&

EVENT NUMBER PHI1801197

DAVIS
Local storm report, Aug 4, 10:54 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLOOD            MAIDEN CREEK            40.45N  75.90W
08/04/2018                   BERKS              PA   TRAINED SPOTTER

            FLOODING ON ROADWAYS IN AND AROUND BLANDON/MAIDENCREEK
            TOWNSHIP.

&&

EVENT NUMBER PHI1801198

DAVIS
Local storm report, Aug 4, 11:03 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1103 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            1 ENE ALPHANO           40.90N  74.85W
08/04/2018                   WARREN             NJ   TRAINED SPOTTER

            FLOODING FROM A LAKE ON THE PANTHER VALLEY GOLF COURSE.

&&

EVENT NUMBER PHI1801199

DAVIS
Local storm report, Aug 4, 11:41 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1141 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            BETHLEHEM               40.63N  75.38W
08/04/2018                   NORTHAMPTON        PA   SOCIAL MEDIA

            PHOTO SHOWS RIVER FLOODING AT THE MUSIKFEST STREET
            FAIR. THIS IS NOT CONFIRMED AT THIS TIME.

&&

EVENT NUMBER PHI1801200

DAVIS
Local storm report, Aug 4, 11:48 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1148 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MARTINS CREEK           40.78N  75.19W
08/04/2018  M4.57 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            24-HOUR TOTAL. MARTIN'S CREEK RUNNING HIGH BUT NO
            FLOODING.

&&

EVENT NUMBER PHI1801201

DAVIS
Local storm report, Aug 4, 11:54 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 AM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       NORTHAMPTON             40.68N  75.49W
08/04/2018  M4.75 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            24-HOUR TOTAL.

&&

EVENT NUMBER PHI1801202

DAVIS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:10 PM EDTAreal Flood AdvisoryPHISussex, Warren4 hr
Aug 3, 10:07 PM EDTSpecial Weather StatementPHIWarren53 min
Aug 3, 10:35 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren55 min
Aug 4, 2:53 AM EDTAreal Flood AdvisoryPHIWarren4 hr
Aug 4, 3:09 AM EDTSpecial Weather StatementPHIWarren51 min
Aug 4, 3:14 AM EDTAreal Flood AdvisoryPHISussex4 hr
Aug 4, 3:55 AM EDTSpecial Weather StatementPHISussex65 min
Aug 4, 3:58 AM EDTAreal Flood WarningPHISussex, Warren33 hr
Aug 4, 5:12 AM EDTAreal Flood AdvisoryPHIMorris3 hr
Aug 4, 5:45 AM EDTAreal Flood AdvisoryPHIHunterdon7 hr
Aug 4, 5:56 AM EDTAreal Flood AdvisoryPHIMorris3 hr
Aug 4, 6:19 AM EDTFlash Flood WarningPHIMorris4 hr
Aug 4, 6:55 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset4 hr
Aug 4, 8:19 AM EDTAreal Flood AdvisoryPHIMiddlesex, Somerset4 hr
Aug 4, 9:32 AM EDTFlash Flood WarningPHISomerset3 hr
Aug 4, 9:39 AM EDTSmall Craft AdvisoryPHI6 hr
Aug 4, 10:16 AM EDTAreal Flood WarningPHIMorris4 hr
Aug 4, 10:51 AM EDTAreal Flood WarningPHIHunterdon, Somerset4 hr
Aug 4, 4:41 PM EDTSevere Thunderstorm WarningPHIWarren34 min
Aug 4, 5:04 PM EDTSpecial Weather StatementPHIHunterdon56 min

Nearby

Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.